MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80B275
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a revision procedure was performed due to the patient hearing a "sound from the leg" and then experiencing pain.Additionally, it was reported that the nail was bent.
 
Additional Manufacturer Narrative
The device has been received and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted following the device evaluation.
 
Additional Manufacturer Narrative
Visual inspection of the returned precice nail revealed that the housing tube has bent at the middle of the nail.The work order was reviewed, and has confirmed the device passed all inspections per the acceptance tests.The iqc inspection data for the lot of the housing tube was reviewed and confirmed the parts met design specifications per the engineering drawings.Based on reported event information and review of the type of bend in the nail noted during evaluation, it is probable the nail bent due to excessive load generated from weight-bearing activities.Per the precice instructions for use: "the precice nail cannot withstand the stresses of full weight bearing or fatigue failure.Patients should utilize external support, and/or restrict activities as directed by the physician until consolidation occurs." a review of manufacturing records found no non-conformances or deviations for the lot and found all devices met all release criteria.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key12970788
Report Number3006179046-2021-00511
Device Sequence Number4451989
Product Code HSB
UDI-Device Identifier00812258020224
UDI-Public812258020224
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173129
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80B275
Device Lot Number0121610AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale
Patient Weight40 KG